Announcement

Collapse
No announcement yet.

Dipentium and breastfeeding

Collapse
X
  • Filter
  • Time
  • Show
Clear All
new posts

  • Dipentium and breastfeeding

    Hi,

    I have a five week old infant and had stopped taking my ulcerative colitis medication once he was born as they would not prescribe it to me in the hospital. I was doing ok but am now noticing that I am starting to flare. Would it be ok to start the dipentium again? My dose is 500 mg bid. The lactation consultant at the hospital and pediatrician said it was ok to take just monitior the baby for side effects but I am still concerned as my pcp was against it and advised me to stop breastfeeding. Thanks for your help.

  • #2
    Hi,

    Dr. Hale rates the medications by risk. L1 medications are the most compatible with breastfeeding. The scale goes to L5, which are the medications that should be avoided while breastfeeding.

    Dipentum is rated an L3. Transfer of this medication into human milk is minimal, since it is highly protein bound, has a short half-life, and has a very low oral absorption rate. Breastfeeding while taking Dipentum posses little risk to the infant. However, some diarrhea and cramping may occur in the breastfed infant after prolonged exposure.

    We think this medication is probably compatible with breastfeeding.

    If you have any further questions, please call us at the InfantRisk Center at 806-352-2519. We are open Mon-Fri from 8am-5pm, CST.

    Colleen

    Colleen Peace, RN, MSN
    TTUHSC, InfantRisk Center

    Comment

    Working...
    X